| Catalog Number |
2980001 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
02/27/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Pre-op medical history: posterior lumbar decompression and fixation.It was reported that during surgery, part of the cage holder shaft was broken during insertion and allocation of the cage during interbody fusion.The device came in contact with the patient.The procedure was completed with another set of cage holder.No patient complications occurred due to this event.
Additional Manufacturer Narrative
Product analysis: visual examination confirms the top tang is broken; the broken piece is missing and not returned for analysis.Fracture initiation appears to be located at the base of the tang, consistent with bend stress overload.Microscopic examination of the fracture surface reveals a fairly quasi-brittle fracture, with no indication of fatigue.Conclusion: the above observations are consistent with bend stress overload.If information is provided in the future, a supplemental report will be issued.